Brownian bees in the infinite swarm limit

Julien Berestycki, Éric Brunet, James Nolen, Sarah Penington

Research output: Contribution to journalArticlepeer-review

3 Downloads (Pure)

Abstract

The Brownian bees model is a branching particle system with spatial selection. It is a system of N particles which move as independent Brownian motions in Rd and independently branch at rate 1, and, crucially, at each branching event, the particle which is the furthest away from the origin is removed to keep the population size constant. In the present work we prove that, as N→∞, the behaviour of the particle system is well approximated by the solution of a free boundary problem (which is the subject of a companion paper (Trans. Amer. Math. Soc. 374 (2021) 6269–6329)), the hydrodynamic limit of the system. We then show that for this model the so-called selection principle holds; that is, that as N→∞, the equilibrium density of the particle system converges to the steady-state solution of the free boundary problem.
Original languageEnglish
Pages (from-to)2133-2177
Number of pages45
JournalAnnals of Probability
Volume50
Issue number6
Early online date23 Oct 2022
DOIs
Publication statusPublished - 30 Nov 2022

Fingerprint

Dive into the research topics of 'Brownian bees in the infinite swarm limit'. Together they form a unique fingerprint.

Cite this